MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRORAPTOR KNOTLESS SA PEEK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRORAPTOR KNOTLESS SA PEEK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205021
Medical Device Problem Codes Material Deformation (2976); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference number:(b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an arthroscopy, the microraptor distal implant dented when malleted into the drill hole, it detached with the proximal implant.The surgeon removed both distal and proximal implant with grasper from the patient.The procedure was completed with a surgical delay of less than 30 minutes using a smith and nephew back up device in the original drilled bone hole.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: part of the reported device was received for evaluation.However, an analysis of the customer-provided images revealed that both the distal microraptor knotless anchor and the peek microraptor knotless anchor were out of the inserter assembly.The anchors are shown separated, with the peek anchor appearing undamaged, while the distal anchor shows signs of bending and deformation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with no suture or anchor returned.There is biological debris on the returned device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings can not lead to a clear cause of the reported event.Factors that can contribute to the reported event include excessive force on the device, excessive torque on the device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
MICRORAPTOR KNOTLESS SA PEEK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20725410
Report Number1219602-2024-02564
Device Sequence Number8989357
Product Code MBI
UDI-Device Identifier00885556722527
UDI-Public885556722527
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K181746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205021
Device Lot Number2143083
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown